MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. OSSEOGUARD MEMBRANE; COLLAGEN DENTAL MEMBRANE III

COLLAGEN MATRIX, INC. OSSEOGUARD MEMBRANE; COLLAGEN DENTAL MEMBRANE III
Model Number OG3040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transmissible Spongiform Encephalopathy(TSE) (4556)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
This adverse event occurred outside of the u.S.However, as there is a similar marketed device in the u.S., an mdr is being filed.The customer initially reported a complaint for an unknown and unspecified reason on (b)(6) 2023, with no patient information or event information provided.Additional information was requested from the customer.On (b)(6) 2023 the customer provided additional information.The customer reported a healthy, 76-year-old male patient underwent guided bone regeneration surgery for a sinus filling (in locations 23 and 25) on (b)(6) 2018 using the osseoguard resorbable membrane.Product the patient developed creutzfeldt-jakob disease in 2023.The specific date of diagnosis was not specified.The variant type of creutzfeldt-jakob disease was requested multiple times but not provided.The patient is currently hospitalized in critical condition with a short-term viral prognosis.No further information surrounding patient status provided.
 
Additional Manufacturer Narrative
This medical device report (mdr) is being submitted outside the standard 30-day reporting timeframe due to corrective actions taken following an nonconformity identified during an mdsap audit/inspection.As part of the manufacturer investivgation into this reported adverse event, analysis of production records confirmed the production lot associated with this complaint met the release criteria, including the raw material purification process and supplier certificate of conformance for the raw bovine material.The purification process and supplier certificate of conformance confirmed to collagen matrix, inc.'s specifications.The sterilization and finish product testing of the finished product were normal.All tests were well within collagen matrix, inc.'s specifications and not close to a limit.There were no anomalies noted.It was confirmed the source of bovine tendon material is carried out in accordance with iso 22442-2 and the manufacturing process is established and followed to minimize the load of viruses and potential transmissible spongiform encephalopathies (tses).The viral inactivation process established by collagen matrix, inc.Was also followed.The donor cattle are sourced from bovine spongiform encephalopathy (bse) negligible risk countries (new zealand and australia).No case of bse has ever been reported in new zealand.The risk associated with viruses and transmissible agents are continuously evaluated and monitored through the risk management program.Achilles tendon tissues are sourced from young, healthy bovine, 30 months of age or younger.Younger cattle are considered lower risk than older animals.The nature of the starting material (bovine achilles tendon tissue) is considered low-risk material for harbouring tse infectivity.Various scientific studies have been conducted to determine the distribution of infectivity and prion protein in cattle with bse.Based on these scientific results, the world health organization has classified bovine tendon tissues as a category ic "tissues with no detectable infectivity." australia and new zealand are recognized as having negligible bse risk and are considered safe sources.It was concluded that the residual risk of use of the use of bovine animal tissue is an acceptable risk that is lower than the risk the acquire the sporadic form of human tse (creutzfeldt-jakob disease).The specific variant of creutzfeldt-jakob disease (sporadic cjd or variant cjd) was requested from the customer multiple times, but the customer was unable to confirm the variant.Additionally, a manufacturer's clinical assessment of the event was conducted, in which epidemiological data, prevalence of the disease, forms of cjd, median age at death (different forms) and evidence through literature that cases of variant cjd (vcjd) resulted from eating meat products was reviewed.The source of bovine tendon material is carried out in accordance with iso 22442-2 and the manufacturing process is established and followed to minimize the load of viruses and potential transmissible spongiform encephalopathies (tses).It was reported the patient has a pre-existing condition, however it is unknown what the pre-existing condition is; no information on the pre-existing condition was provided.Additionally, there is strong evidence that primary cases of vcjd resulted from eating meat products and specific variant of cjd (sporadic cjd or variant cjd) is unknown, therefore it is unlikely that the adverse event is related to the product in question.As collagen matrix, inc.'s sourcing controls and inactivation procedures for tse were followed, it is extremely unlikely this adverse event is related to the device in question.

Brand Name
OSSEOGUARD MEMBRANE
Common Device Name
COLLAGEN DENTAL MEMBRANE III
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key23812086
Report Number2249852-2025-00051
Device Sequence Number9359797
Product Code NPL
UDI-Device Identifier00813954020334
UDI-Public(01)00813954020334(17)200831(10)CM3N17J1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062846
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/31/2020
Device Model NumberOG3040
Device Catalogue NumberOG3040
Device Lot NumberCM3N17J1
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age76 YR
Patient SexMale